Alert archive / Alabama / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jan 7, 2015, 2:07 PM CST for 39 counties in Alabama. It took effect at Jan 8, 2015, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 2:07 PM CST (20:07 UTC)
- In effect from
- Jan 8, 2015, 11:00 AM CST
- Expired
- Jan 8, 2015, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1984 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -185 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WWUS84 KBMX 072007 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CST WED JAN 7 2015 ...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON AS A COLD DRY AIRMASS IS EXPECTED TO CONTINUE... ALZ011>015-017>050-081200- /O.UPG.KBMX.FW.A.0001.150108T1700Z-150109T0000Z/ /O.NEW.KBMX.FW.W.0001.150108T1700Z-150109T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 207 PM CST WED JAN 7 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BE GENERALLY FROM THE EAST UP TO 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 18 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
2 follow-up statements
707 WWUS84 KBMX 081051 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 451 AM CST THU JAN 8 2015 ...VERY DRY AIR SPREADS ACROSS CENTRAL ALABAMA... ALZ011>015-017>050-081900- /O.CON.KBMX.FW.W.0001.150108T1700Z-150109T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 451 AM CST THU JAN 8 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA... * WINDS...WILL BE FROM THE EAST SOUTHEAST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 19 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
279 WWUS84 KBMX 081823 AAA RFWBMX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1223 PM CST THU JAN 8 2015 ...VERY DRY AIR SETTLES ACROSS CENTRAL ALABAMA TODAY... ALZ011>015-017>050-090000- /O.CON.KBMX.FW.W.0001.000000T0000Z-150109T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1223 PM CST THU JAN 8 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA... * WINDS...WILL BE FROM THE SOUTHEAST UP TO 5 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 19 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jan 7, 11:23 AM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Jan 7, 11:23 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1123 AM CST WED JAN 7 2015 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... MINOR UPDATES TO THE ONGOING FORECAST. TEMPERATURES IN A FEW SPOTS WERE ALREADY A FEW DEGREES ABOVE THE HIGHS. HOWEVER...THE 850MB FRONT IS CURRENTLY MOVING INTO NORTHERN PORTIONS OF THE FORECAST AREA AND TEMPERATURES SHOULD HOLD STEADY OR EVEN BEGIN TO DROP OVER THE NEXT COUPLE OF HOURS. WENT AHEAD AND REMOVED THE MENTION OF SNOW FLURRIES IN THE FORECAST WITH LITTLE TO NO RADAR RETURNS ACROSS NORTHERN ALABAMA. WOULD NOT BE SURPRISED TO A SEE A REPORT OR TWO OF FLURRIES BUT NOT ENOUGH COVERAGE IS EXPECTED TO MAINTAIN THE CHANCE OF FLURRIES IN THE FORECAST. 05/MA && .AVIATION... 18Z TAF DISCUSSION. STRONG NORTHWESTERLY WINDS THIS AFTERNOON WILL CONTINUE INTO THE EVENING HOURS AS AN ARCTIC FRONT MOVES THROUGH. WIND GUSTS OF 25-27KTS ARE POSSIBLE. A MID LEVEL CLOUD DECK WILL PUSH SOUTHWARD THROUGH THE DAY...WITH THE CHANCE OF BROKEN CIGS AROUND 3500FT ALONG THE FRONT. 14 && .PREV DISCUSSION... /ISSUED 350 AM CST WED JAN 7 2015/ SHORT TERM...TODAY THROUGH FRIDAY. THE LEADING EDGE OF THE COLDER AIR MASS IS SURGING SOUTHEAST THROUGH THE PLAINS STATES. THE BIGGEST INDICATOR OF THE FRONT IS THE GUSTY WINDS BEHIND THE FRONT. NORTHWEST WINDS WILL INCREASE THIS MORNING AND BECOME GUSTY BY LATE MORNING. THERE WILL ALSO BE AN INCREASE IN MID LEVEL CLOUDS ALONG WITH THE POSSIBILITY OF SOME FLURRIES ACROSS THE NORTHEAST COUNTIES. THE BRUNT OF THE COLD AIR WILL ARRIVE TONIGHT AND THURSDAY MORNING AS A 1040MB SURFACE HIGH SETTLES INTO THE LOWER MISSISSIPPI VALLEY REGION BY SUNRISE THURSDAY. THE BRISK WINDS WILL PRODUCE WIND CHILL VALUES NEAR ZERO LATER TONIGHT ACROSS NORTH ALABAMA AND SINGLE DIGITS ELSEWHERE. A WIND CHILL ADVISORY WILL BE ISSUED FOR ALL COUNTIES IN CENTRAL ALABAMA. A VERY COLD DAY ON THURSDAY DESPITE PLENTY OF SUNSHINE WITH HIGHS ONLY IN THE LOWER 30S ACROSS THE NORTH AND MIDDLE 30S IN THE SOUTH. THE WIND SPEEDS WILL BE MUCH LOWER ON THURSDAY AND KEEP WIND CHILL VALUES NEAR OBSERVED TEMPERATURES. NOT AS COLD THURSDAY NIGHT AS LOW LEVEL WINDS BECOMES SOUTHWEST AHEAD OF NEXT COLD FRONT. A CONSIDERABLE INCREASE IN MID LEVEL CLOUDS ON FRIDAY... ESPECIALLY ACROSS SOUTH ALABAMA...AS A WEAK DISTURBANCE MOVES ALONG THE GULF COAST. DUE TO THE COLD AND DRY AIR IN PLACE...THERE IS A SMALL CHANCE FOR SOME LIGHT RAIN MIXED WITH SLEET ACROSS THE SOUTHWEST COUNTIES FRIDAY AFTERNOON. TEMPERATURES WILL BE WELL ABOVE FREEZING SO NO ROAD OR TRAVEL ISSUES. A RE-ENFORCING SHOT OF COLD AIR WILL ARRIVE ON FRIDAY...BUT THE AIR BEHIND THIS FRONT WILL NOT BE AS COLD AS PREVIOUS SYSTEM. 58/ROSE LONG TERM...SATURDAY THROUGH TUESDAY. COLDER THAN NORMAL TEMPERATURES WILL CONTINUE INTO SATURDAY AS ANOTHER CANADIAN SURFACE HIGH BUILDS SOUTHWARD. A SHORT WAVE TROF OVER THE SOUTHWEST STATES WILL LIFT EASTWARD INTO TEXAS ON SUNDAY AND BRING AN INCREASE IN MOISTURE TO AREAS MAINLY WEST OF THE MISSISSIPPI RIVER. THERE MAY BE A FEW POCKETS OF LIGHT RAIN ACROSS THE AREA ON SUNDAY. INCREASING RAIN CHANCES SUNDAY NIGHT THROUGH TUESDAY AS A SHORT WAVE TROF SHIFTS SLOWLY EASTWARD ACROSS THE GULF COAST STATES. TEMPERATURES WILL REMAIN ABOVE FREEZING THROUGHOUT THIS PERIOD AND NO WINTRY PRECIPITATION ANTICIPATED. 58/ROSE && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY FOR ALL OF CENTRAL ALABAMA. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA. WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ALL OF CENTRAL ALABAMA. WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Jan 7, 5:29 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 529 AM CST WED JAN 7 2015 ALZ011>015-017>050-081130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 529 AM CST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. AN ARCTIC FRONT MOVES THROUGH THE AREA TODAY. WINDY CONDITIONS WILL OCCUR JUST BEHIND THE FRONT. SUSTAINED WINDS WILL OCCASIONALLY REACH 20 TO 25 MPH AND A FEW GUSTS WILL HIT THE 30 TO 35 MPH RANGE. A HARD FREEZE IS EXPECTED OVERNIGHT AND INTO THURSDAY MORNING AS TEMPERATURES DROP INTO THE TEENS...WITH SOME OF THE NORMALLY COLDER LOCATIONS IN THE NORTH DROPPING INTO THE SINGLE DIGITS. IN ADDITION TO THE VERY COLD TEMPERATURES...BRISK NORTH WINDS WEDNESDAY NIGHT AND THURSDAY MORNING COULD PRODUCE DANGEROUS WIND CHILL VALUES NEAR ZERO DEGREES ACROSS NORTH ALABAMA. DUE TO RECENT HEAVY RAINFALL...MINOR FLOODING CONTINUES ALONG SECTIONS OF THE TOMBIGBEE...LOWER BLACK WARRIOR AND SUCARNOOCHEE RIVERS. PLEASE REFER TO SPECIFIC FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE COLD AND DRY AIR MAY RESULT IN HIGH FIRE DANGER FOR THURSDAY ACROSS THE AREA. DUE TO RECENT HEAVY RAINFALL...MINOR FLOODING COULD CONTINUE THROUGH FRIDAY ALONG PORTIONS OF THE TOMBIGBEE...BLACK WARRIOR AND SUCARNOOCHEE RIVERS. PLEASE REFER TO SPECIFIC FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 8:58 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 24 hr |
| Jan 7, 4:15 AM CST | Wind Chill Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 29 hr |
Nearby
Red Flag Warnings in Alabama, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.